Alert archive / Louisiana / River Flood Warnings in 2007
River Flood Warning 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Dec 27, 2007, 9:29 AM CST for Calcasieu Parish, Louisiana. It took effect at Dec 28, 2007, 6:00 AM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2007, 9:29 AM CST (15:29 UTC)
- In effect from
- Dec 28, 2007, 6:00 AM CST
- Expired
- Dec 28, 2007, 8:37 AM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KLCH 271529 FLWLCH BULLETIN FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 929 AM CST THU DEC 27 2007 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY LAC019-280529- /O.NEW.KLCH.FL.W.0021.071228T1200Z-071229T1200Z/ /OTBL1.1.ER.071228T1200Z.071228T1200Z.071228T1200Z.NO/ 929 AM CST THU DEC 27 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * FROM FRIDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM THURSDAY THE STAGE WAS 3.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE FRIDAY MORNING. * AT STAGES NEAR 4.0 FEET, MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$
3 follow-up statements
000 WGUS84 KLCH 271539 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 939 AM CST THU DEC 27 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. CALCASIEU RIVER AT OLD TOWN BAY LAC019-280539- /O.CON.KLCH.FL.W.0021.071228T1200Z-071229T1200Z/ /OTBL1.1.ER.071228T1200Z.071228T1200Z.071228T1200Z.NO/ 939 AM CST THU DEC 27 2007 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * FROM FRIDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM THURSDAY THE STAGE WAS 3.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE FRIDAY MORNING. * AT STAGES NEAR 4.0 FEET, MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$
000 WGUS84 KLCH 280516 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1116 PM CST THU DEC 27 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. CALCASIEU RIVER AT OLD TOWN BAY LAC019-281916- /O.CON.KLCH.FL.W.0021.071228T1200Z-071229T1200Z/ /OTBL1.1.ER.071228T1200Z.071228T1200Z.071228T1200Z.NO/ 1116 PM CST THU DEC 27 2007 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * FROM FRIDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM THURSDAY THE STAGE WAS 3.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TOMORROW MORNING. * AT STAGES NEAR 4.0 FEET, MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$
000 WGUS84 KLCH 281437 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 837 AM CST FRI DEC 28 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY LAC019-281507- /O.CAN.KLCH.FL.W.0021.000000T0000Z-071229T1200Z/ /OTBL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 837 AM CST FRI DEC 28 2007 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * AT 7:00 AM FRIDAY THE STAGE WAS 3.4 FEET. * FLOOD STAGE IS 4.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Dec 27, 3:40 AM CST, 5 hours 49 minutes earlier.
Area forecast discussion, Dec 27, 3:40 AM CST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 340 AM CST THU DEC 27 2007 .SHORT TERM (TODAY-FRIDAY NIGHT)...WRAP AROUND CLOUDS CONTINUE ACROSS MUCH OF THE AREA THIS MORNING...BUT SHOULD GIVE WAY TO SUNSHINE LATER THIS MORNING. TEMPERATURES WILL CONTINUE TO BE FAIRLY CLOSE TO NORMAL TODAY IN THE WAKE OF THE COOL FRONT THAT MOVED THROUGH THE AREA YESTERDAY. ACTIVE PATTERN WILL CONTINUE AS A QUICK MOVING STORM SYSTEM WILL BE CROSSING THE SOUTHWESTERN STATES TODAY ALLOWING FOR A QUICK MOISTURE RETURN TONIGHT. AS THE SYSTEM CROSSES THE ARKLATEX TONIGHT...A COLD FRONT WILL MOVE ACROSS THE FORECAST AREA ON FRIDAY. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP ALONG AND AHEAD OF THE FRONT BY LATE TONIGHT AND MOVE TO THE EAST ACROSS THE AREA DURING THE MORNING FRIDAY. THE SHEAR PROFILES POINT TO A POTENTIAL FOR SOME SEVERE THUNDERSTORMS...ESPECIALLY WHERE THE WARM SECTOR CAN MAKE IT FAR ENOUGH TO THE NORTH. AT THIS TIME THIS APPEARS TO BE EAST OF LAKE CHARLES AND SOUTH OF I-10. WITH THE WARM FRONT APPROACHING TONIGHTS LOWS MAY BE ACHIEVED EARLY ON AND TEMPERATURES RISE A LITTLE OR HOLD STEADY AFTER MIDNIGHT. SHOWERS AND THUNDERSTORMS WILL BE ENDING IN THE AFTERNOON FROM WEST TO EAST FRIDAY AS THE FRONT PASSES. .LONG TERM (SATURDAY-WEDNESDAY)...ACTIVE PATTERN WILL PERSIST INTO THE WEEKEND AS THE NEXT SYSTEM MOVES ACROSS THE NORTHERN GULF. THIS WILL ALLOW RAINS TO DEVELOP ONCE AGAIN ACROSS THE AREA. IT DOES APPEAR THAT THERE WILL BE A SHARP CUTOFF TO THE PRECIPITATION WITH THIS EVENT AS MOST OF THE RAIN SHOULD FALL ALONG AND SOUTH OF A BUNA TO ALEXANDRIA LINE. THE PRECIPITATION WILL GRADUALLY DIMINISH THROUGH SUNDAY AS THE MAJORITY OF THE ACTIVITY MOVES INTO THE COASTAL WATERS. THEN NEXT STORY WILL BE AS A DEEP TROUGH IS CARVED OUT OVER THE EASTERN US...THEN DOOR WILL BE OPENED TO THE ARCTIC FOR A TIME AND A POTENT COLD FRONT WILL PUSH THROUGH THE AREA ON MONDAY. THE FIRST FRONT HAS MORE PACIFIC AIR WITH IT...HOWEVER A SECOND SURGE OF COLD AIR WILL MOVE THROUGH TUESDAY AND THIS WILL LIKELY BRING THE COLDEST TEMPERATURES OF THE SEASON TO THE AREA. WENT A TAD COLDER THAN GUIDANCE SO FAR WEDNESDAY...BUT WILL LIKELY HAVE TO GO COOLER THAN WHAT WE CURRENTLY HAVE IN THE FORECAST IF CURRENT MODEL TRENDS PERSIST AND CLOUD COVER REMAINS LIMITED. && .AVIATION...MVFR CIGS WILL GRADUALLY DISSIPATE LATER THIS MORNING AND AFTERNOON AS WINDS GRADUALLY TURN TO THE EAST. CIGS AND VIS WILL BECOME RESTRICTED OVERNIGHT AS A WARM FRONT BEGINS TO LIFT BACK TO THE NORTH ACROSS THE AREA. SHOWERS AND THUNDERSTORMS MAY GET TO BPT-AEX AND LCH BY 12Z TOMORROW MORNING. && .MARINE...WINDS WILL BEGIN TO INCREASE AGAIN THIS AFTERNOON OUT OF THE EAST...THEN SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE COASTAL WATERS LATE TONIGHT INTO DAY FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 58 54 67 41 / 10 50 70 10 KBPT 56 53 65 40 / 10 60 60 10 KAEX 56 49 62 37 / 0 60 70 10 KLFT 58 54 66 42 / 10 40 70 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && BRAZZEL
Hazardous weather outlook, Dec 27, 4:09 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 409 AM CST THU DEC 27 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-281015- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 409 AM CST THU DEC 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER BY LATE TONIGHT...SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP BY LATE TONIGHT ALONG A COLD FRONT THAT WILL BE MOVING INTO LAKES REGION OF TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS SOUTHWEST AND CENTRAL LOUISIANA DURING THE DAY FRIDAY. THERE ARE SOME INDICATIONS THAT A FEW OF THESE THUNDERSTORMS COULD BE SEVERE...MAINLY TO THE EAST OF A LINE FROM PECAN ISLAND TO CARENCRO TO KROTZ SPRINGS LINE AND THIS THREAT OF SEVERE THUNDERSTORMS WILL EXTEND INTO THE COASTAL WATERS. THE MAIN THREAT WILL BE DAMAGING WINDS AS WELL AS ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT MAY BE NEEDED FRIDAY MORNING. BRAZZELL
Nearby
River Flood Warnings in Louisiana, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.